Alert archive / Florida / River Flood Warnings in 2009
River Flood Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this river flood warning at Jun 26, 2009, 9:28 PM EDT for Hillsborough County, Florida. It took effect at Jun 27, 2009, 8:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 26, 2009, 9:28 PM EDT (01:28 UTC)
- In effect from
- Jun 27, 2009, 8:00 PM EDT
- Expired
- Jun 27, 2009, 10:56 AM EDT
- In force
- Issued by
- NWS Tampa Bay, FL
- Flood severity
- Minor
County Hillsborough County, FL
The radar
The Tampa radar (KTBW), 23 km from the middle of the area, began a volume at 01:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Manatee River near Wimauma at US 301 (WIMF1). The gauge peaked at 10.08 ft at Jun 27, 2009, 3:00 PM EDT.
- Action stage
- 9.5 ft
- Minor stage
- 11 ft
- Moderate stage
- 14.5 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02300500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS42 KTBW 270128
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
928 PM EDT FRI JUN 26 2009
A RIVER FLOOD WARNING HAS BEEN ISSUED FOR...LITTLE MANATEE RIVER
AT WIMAUMA...
HEAVY RAIN TODAY COMBINED WITH ADDITIONAL RAIN EXPECTED ON SATURDAY
WILL SEND THE LITTLE MANATEE RIVER AT WIMAUMA ABOVE FLOOD STAGE
BY SUNDAY EVENING. CURRENT FORECAST FOR TOMORROW IS 1/2 INCH OF RAIN.
IF HEAVIER RAIN FALLS IN THE LITTLE MANATEE RIVER BASIN ON SATURDAY...
THE STAGE WOULD BE HIGHER THAN CURRENTLY FORECAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
FLC057-271428-
/O.NEW.KTBW.FL.W.0002.090628T0000Z-090629T0130Z/
/WIMF1.1.ER.090628T0000Z.090628T0600Z.090628T1930Z.NO/
928 PM EDT FRI JUN 26 2009
THE NATIONAL WEATHER SERVICE IN TAMPA FL HAS ISSUED A
* FLOOD WARNING FOR
THE LITTLE MANATEE RIVER AT WIMAUMA
* FROM SATURDAY EVENING UNTIL SUNDAY EVENING
* AT 9 PM FRIDAY THE STAGE WAS...9.6 FEET
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 11 FEET
* FORECAST TO RISE ABOVE FLOOD STAGE BY TOMORROW EVENING AND CONTINUE TO RISE TO
NEAR 11.2 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY
SUNDAY AFTERNOON.
* IMPACT...AT 11 FEET...THE RIVER OVERFLOWS ITS BANKS
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 11.2 FEET ON AUG 20
2004.
$$
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME SAT SUN MON TUE WED
LITTLE MANATEE
WIMAUMA 11 9.6 FRI 09 PM 10.5 11.2 9.8 9.0 8.51 follow-up statement
000
WGUS82 KTBW 271456
FLSTBW
FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1056 AM EDT SAT JUN 27 2009
A RIVER FLOOD WARNING IS CANCELLED FOR THE LITTLE MANATEE RIVER AT
WIMAUMA. RECENT HEAVY RAINS HAVE BROUGHT THE WATER LEVELS UP
ON THE LITTLE MANATEE RIVER TO JUST PAST THE ACTION STAGE...BUT THE
WATER LEVELS ARE FALLING AND ARE NOT EXPECTED TO GO PAST FLOOD STAGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE CARS THROUGH FLOODED AREAS...
STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO.
&&
FLC057-271526-
/O.CAN.KTBW.FL.W.0002.000000T0000Z-090629T0130Z/
/WIMF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1056 AM EDT SAT JUN 27 2009
THE FLOOD WARNING IS CANCELLED FOR
THE LITTLE MANATEE RIVER AT WIMAUMA
* UNTIL SUNDAY EVENING
* AT 10 AM SATURDAY THE STAGE WAS 9.9 FEET
* FLOOD STAGE IS 11.0 FEET
* IMPACT...AT 11.0 FEET...THE RIVER OVERFLOWS ITS BANKS
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 11.6 FEET ON AUG 23
2004.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME SUN MON TUE WED THU
LITTLE MANATEE
WIMAUMA 11 9.9 SAT 10 AM 10.9 9.8 6.6 5.3 5.1
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Jun 26, 9:26 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 26, 9:26 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 926 PM EDT FRI JUN 26 2009 .UPDATE...MOIST AND UNSTABLE AIRMASS OVER THE AREA THIS EVENING WITH UPPER RIDGE OVER THE SOUTHERN PLAINS AND TEXAS WHILE UPPER TROF HOLDS IN THE W ATLANTIC. 00Z TBW SOUNDING SHOWING DEEP SW-W FLOW OVERHEAD WITH PWATS OVER 2 INCHES. AFTERNOON DIURNAL BOUNDARY INTERACTION CONVECTION FINALLY WINDING DOWN AND BECOMING ISOLATED THIS EVENING. MAIN THREATS WITH TODAYS ACTIVITY WAS AREAS OF HEAVY RAIN WITH SOME OF THE SHOWERS AND THUNDERSTORMS PRODUCING LOCALLY 3-5 INCHES OF RAIN AROUND THE BAY AREA. ADJUSTED GRIDS EARLIER SO LATEST FORECASTS ON TRACK OVERNIGHT WITH MOIST SW FLOW PATTERN FOR THE REST OF THE WEEKEND EXPECTED. && .AVIATION...A FEW SHOWERS THIS EVENING WITH LCL MVFR CIGS/VSBYS... OTHERWISE VFR CONDITIONS WILL PREVAIL. EARLY MORNING SHOWERS AND THUNDERSTORMS POSSIBLE AT TERMINALS IN THE TAMPA BAY AREA SATURDAY WITH BRIEF IFR CIGS/VSBYS...WITH THUNDERSTORMS DEVELOPING IN THE FORT MYERS AREA MID TO LATE MORNING. SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE REGION THROUGH SATURDAY AFTERNOON. && .MARINE...SFC RIDGE AXIS S OF THE STATE WITH LIGHT TO MODERATE SW FLOW OVER THE EASTERN GULF. BUOYS AND WAVE MODELS CONTINUE TO SHOW THIS SW FLOW AND SEAS 2-3 FEET OVERNIGHT THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... TPA 77 89 78 90 / 30 50 20 40 FMY 76 89 76 92 / 30 50 20 40 GIF 75 91 76 93 / 30 50 20 50 SRQ 77 89 77 90 / 30 50 20 40 BKV 72 90 73 91 / 30 50 20 40 SPG 79 88 80 90 / 30 50 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE...25/DAVIS AVIATION...13/OGLESBY
Hazardous weather outlook, Jun 26, 5:06 AM EDT, 16 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 506 AM EDT FRI JUN 26 2009 FLZ039-042-043-048>052-055>057-060>062-065-261500- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 506 AM EDT FRI JUN 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... A TROUGH OF LOW PRESSURE OVER THE REGION COMBINED WITH AMPLE MOISTURE AND INSTABILITY WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS OVER ALL OF WEST CENTRAL AND SOUTHWEST FLORIDA. GUSTY WINDS...LOCALLY HEAVY RAINS...AND FREQUENT LIGHTNING WILL ACCOMPANY THE STORMS AS THEY MOVE NORTHEAST AT 10 TO 15 MPH. WHEN SKIES DARKEN MOVE INDOORS. IF THERE IS TIME...UNPLUG APPLIANCES AND ELECTRICAL EQUIPMENT. WAIT UNTIL THE STORM ENDS BEFORE USING THE TELEPHONE OR RUNNING WATER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ...THUNDERSTORM IMPACT... ABUNDANT TROPICAL MOISTURE AND INSTABILITY WILL LEAD TO SCATTERED THUNDERSTORMS ACROSS THE REGION EACH DAY WITH THUNDERSTORMS NEAR THE COAST EARLY IN THE MORNING...THEN SPREADING INLAND EACH AFTERNOON. LOCALLY HEAVY RAIN...GUSTY WINDS AND FREQUENT LIGHTNING WILL ACCOMPANY THE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. MCMICHAEL
In the hours before
Local storm report, Jun 26, 6:30 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
630 PM EDT FRI JUN 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TORNADO 5 E FRUITVILLE 27.33N 82.38W
06/24/2009 SARASOTA FL BROADCAST MEDIA
NWS STORM SURVEY DETERMINED A WEAK EF-1 TORNADO TOUCHED
DOWN ABOUT 7 MILES EAST OF I-75 JUST SOUTH OF FRUITVILLE
ROAD. THE TORNADO WAS ABOUT 100 YARDS WIDE AND WAS ON THE
GROUND FOR 2/3 OF A MILE. MOST OF THE DAMAGE OCCURED AT
AND AROUND THE PLANT FARM.
&&
CARLISLENearby
River Flood Warnings in Florida, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.